Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Cheyenne, WY

August 29, 2007Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 29, 2007, 4:16 PM MDT for Albany County, Wyoming. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2007, 4:16 PM MDT (22:16 UTC)
Expired
Aug 29, 2007, 4:58 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 67 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 4:18 PM MDTHAIL 0.75Laramie, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 292216
SVRCYS
WYC001-292315-
/O.NEW.KCYS.SV.W.0129.070829T2216Z-070829T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
416 PM MDT WED AUG 29 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF LARAMIE...

* UNTIL 515 PM MDT

* AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LARAMIE...AND MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LARAMIE BY 425 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4139 10555 4126 10573 4117 10561 4135 10543

$$

RUBIN
2 follow-up statements
000 
WWUS55 KCYS 292231
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT WED AUG 29 2007

WYC001-292315-
/O.CON.KCYS.SV.W.0129.000000T0000Z-070829T2315Z/
ALBANY WY-
431 PM MDT WED AUG 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN ALBANY COUNTY...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR I-80 MM 316...OR ABOUT NEAR LARAMIE...
MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-80 MM 323 BY 515 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4131 10557 4123 10556 4123 10540 4132 10545

$$

RUBIN
000 
WWUS55 KCYS 292258
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT WED AUG 29 2007

WYC001-292301-
/O.CAN.KCYS.SV.W.0129.000000T0000Z-070829T2315Z/
ALBANY WY-
451 PM MDT WED AUG 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS
CANCELLED...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4131 10557 4123 10556 4123 10540 4132 10545

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:15 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 29, 2:15 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT WED AUG 29 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY.

TONIGHT...ISOLATED THUNDERSTORMS DEVELOPING ACROSS THE MOUNTAINS
NEAR THE COLORADO BORDER ALONG LOW/MID LEVEL THETA-E RIDGE AXII AND
IN LOCATION RECEIVING PLENTY OF SURFACE HEATING WITH MINIMAL CLOUD
COVER. THUS...WILL FORECAST ISOLATED TO SCATTERED EVENING
THUNDERSTORMS IN THESE LOCALES ALONG LOW LEVEL WIND CONVERGENCE
BOUNDARY. ANOTHER ROUND OF LATE NIGHT FOG/LOW CLOUDS EXPECTED ACROSS
FAR EASTERN WYOMING AND WESTERN NEBRASKA PER BOUNDARY LAYER AND LOW
LEVEL RELATIVE HUMIDITY AND WIND PROGS...ALTHOUGH DENSER FOG WILL BE
CONFINED TO WESTERN NEBRASKA.

THURSDAY/THURSDAY NIGHT...ISOLATED TO SCATTERED AFTERNOON/EVENING
THUNDERSTORMS ALONG/WEST OF THE LARAMIE RANGE IN LOW LEVEL
CONVERGENCE AXIS AND IN CLOSE PROXIMITY TO THETA-E RIDGE AXII.

FRIDAY...AFTERNOON THUNDERSTORMS LOOK TO BE FOCUSED ALONG LOW/MID
LEVEL THETA-E RIDGE AXII ALONG THE SPINE OF THE LARAMIE RANGE AND IN
LOW LEVEL CONVERGENCE AXIS. THUNDERSTORMS LOOK TO BE NON-SEVERE DUE
TO MINIMAL CAPE AND SHEAR.   RUBIN

.LONG TERM...FRI NGT THRU WED...WEAK UPPER FTR MOVG ACRS NRN WY ON
FRI SHLD CONT MOVG E OF AREA BY LATE FRI EVNG.  HAVE LEFT IN A FEW
EVENG POPS MAINLY NEAR MTNS.  BROAD UPPER RIDGE OVER THE FOUR
CORNERS AREA WILL HAVE MORE OF A WSW-ENE ORIENTATION THRU THE
WEEKEND.  MAIN QUESTION TO MID PERIODS OF FCST IS HOW MUCH MSTR WILL
BE AVBL FOR LATE DAY TSTMS OVER THER REGION?  UPPER AIR PATTERN
SUGGESTS THERE MAY NOT BE VERY MUCH AS MSTR WILL HAVE TO RECYCLE
AROUND UPPER HIGH IN NRN AZ AND THEN SHIFT ENE INTO THE REGION.
HAVE OPTED TO LEAVE IN SOME MINOR MAINLY MTN POPS THRU THESE PDS.
TEMPS TO STAY ON THE WARM SIDE THRU MIDDLE OF NEXT WEEK.  NEXT MAIN
QUESTION IS WITH THE UPPER TROF BY MID WEEK.  MODELS HAVE BEEN
SHOWING DIFFERENT SPEEDS AND DEPTHS WITH THIS TROF...ESEPCIALLY THE
GFS.  HAVE OPTED FOR THE MOST PART TO IGNORE THE 06Z/12Z GFS
OPERATIONAL RUNS...AND LEAN TWDS THE ECMWF FOR NOW. (THIS WAS THE
ROUTE THAT THE MEDIUM RANGE GUYS BACK IN D.C. WENT.)  HENCE BASICALL
WARM AND GENERALLY DRY CONDITIONS WILL LINGER THRU MID WEEK.

&&

.AVIATION...IFR/MVFR CEILINGS WILL SPREAD/DEVELOP WESTWARD ALONG AND
EAST OF THE LARAMIE RANGE THROUGH THIS EVENING. WIDESPREAD IFR/LIFR
IN FOG AND LOW CLOUDS WILL DEVELOP LATE TONIGHT ALONG/EAST OF THE
LARAMIE RANGE...AND ESPECIALLY ACROSS WESTERN NEBRASKA. EAST OF THE
LARAMIE RANGE...CONDITIONS WILL IMPROVE TO VFR DURING THE MORNING
ACROSS EASTERN WYOMING...AND IFR/MVFR ACROSS WESTERN NEBRASKA IN THE
MORNING. TONIGHT THROUGH TOMORROW...VFR...EXCEPT FOR LOCALIZED MVFR
IN THUNDERSTORMS.   RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN
Hazardous weather outlook, Aug 29, 10:00 AM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MDT WED AUG 29 2007

NEZ001>003-019>021-054-055-WYZ059-060-067-068-070-301130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-PINE BLUFFS-
1000 AM MDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 45 MPH AND BRIEF
HEAVY RAIN. AREAS OF FOG...LOCALLY DENSE...WILL REDEVELOP TONIGHT ACROSS
FAR EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-069-301130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-
1000 AM MDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND CONTINUE INTO THE EVENING.  BRIEF WIND GUSTS TO 40 MPH
WITH BE THE MAIN THREAT FROM ANY OF THESE STORMS. FOG WILL REDEVELOP
LATE TONIGHT BETWEEN CHEYENNE AND LARAMIE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MAINLY
FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.